Hail, Boone
- When
- April 7, 4:25 AM CST
- Where
- Boone County, 1.64 mi SW of Cou Cotton Mem Arpt
- Measured
- 1.75 in hail
- Reported by
- 911 Call Center
- Coordinates
- 38.987, -92.325
Storms developed across the area. Numerous reports of large hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms developed across the area. Numerous reports of large hail were received. Also, very heavy rain fell in several locations causing flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 7, 3:36 AM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 436 AM CDT Tue Apr 7 2015 .SHORT TERM: (Through Tonight) Issued at 343 AM CDT Tue Apr 7 2015 Starting to sound like a broken record, but once again, focus will be precip chances thru the period. Expect precip over the ern portions of the CWA to continue moving out of the area early this morning. Some isod SHRA, and perhaps TS, will be possible. However, main focus is expected to be the ongoing TSRA over wrn MO. Numerous mdl solns suggest this cluster of TSRA will lift enewd into the area this morning and build sewd late this morning, perhaps into the afternoon, as the LLJ veers. However, some question remains how far E and S these storms will propagate before dissipating as the LLJ weakens. As these storms dissipate, expect a lull this afternoon into the evening before the next round arrives. Some question remains as to where/when TSRA will initiate, but best chances shud be along the sfc boundary across the nrn portions of the CWA, tho any outflow boundaries may also help initiate storms. Have kept PoPs for tonight in the change range due to questions in boundary locations. Given the amount of elevated CAPE and deep shear available, a severe threat will exist with hail and winds as a primary threat. Little change in temps for today and tonight with continued trends twd warm guidance. Tilly .LONG TERM: (Wednesday through Monday) Issued at 414 AM CDT Tue Apr 7 2015 Not many changes from the prev forecast. Still a number of questions exist with upcoming system. A severe threat still exists on Wed during the late afternoon and overnight period. The greater threat still exists on Thurs as the cdfnt pushes thru the region. Mdl solns have changed slightly from yesterday. Mdls have sped up timing of fropa slightly, with bulk of precip expected to be E of the CWA by 06z Fri. Mdls now have upper trof remaining neutral as it approaches the region. Still, enuf CAPE and deep shear will exist to pose a severe threat. Please see the latest SPC day 2 and day 3 outlooks for the latest info as local thinking agrees with SPC. Mdl solns differ regarding timing of the next system Sat into Sun. Have low PoPs early to account for the GFS soln and trended twd higher PoPs where/when mdls are in better agreement. Otherwise, have continued warm trend thru Thurs despite the ample cloud cover expected. Cooler, but seasonal avg, temps are expected this weekend as a large sfc ridge settles into the area. Tilly && .AVIATION: (For the 06z TAFs through 06z Tuesday Night) Issued at 1153 PM CDT Mon Apr 6 2015 Showers and thunderstorms developed in warm sector this evening and remain just out of TAF sites. For now cigs will be the main issue varying between VFR, MVFR and IFR. As warm front lifts north through region, cigs to lower down to IFR between 07z and 09z Tuesday. Models now holding off precip for TAF sites til closer to daybreak, after 11z Tuesday, as complex develops over central MO and slides east along I-70 corridor, before diminishing by mid morning. Then front to lift north allowing cigs to lift and thin out a bit. As for winds, to remain southeast to south for sites along I-70 corridor while KUIN will see southeast winds back to the east as front moves closer, then eventually veer back to the south as front lifts north of KUIN. Specifics for KSTL: Showers and thunderstorms developed in warm sector this evening and remain just south of metro area TAFs. For now cigs will be the main issue varying between VFR, MVFR and IFR. As warm front lifts north through region, cigs to lower down to IFR by 07z Tuesday. Models now holding off precip for STL til closer to daybreak, after 12z Tuesday, as complex develops over central MO and slides east along I-70 corridor, before diminishing by 15z Tuesday. Then front to lift north allowing cigs to lift and thin out a bit. As for winds, to remain southeast to south. Byrd && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 80 64 81 68 / 60 40 50 70 Quincy 74 60 77 62 / 60 40 60 80 Columbia 79 62 80 64 / 60 40 60 70 Jefferson City 80 63 81 65 / 60 40 60 70 Salem 77 62 79 66 / 50 40 30 70 Farmington 78 62 81 65 / 40 30 30 60 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 413 AM CDT TUE APR 7 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 413 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS MORNING ACROSS PORTIONS OF CENTRAL AND EASTERN MISSOURI AS WELL AS NORTH CENTRAL AND SOUTHWEST ILLINOIS. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TONIGHT. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE..WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY OVER MUCH OF THE AREA FROM WEDNESDAY AFTERNOON...THURSDAY...AND INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE WEDNESDAY NIGHT...AND AGAIN ON THURSDAY AND INTO THURSDAY NIGHT. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL THAT THEY OBSERVE THROUGH TONIGHT. TILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT TUE APR 7 2015 MOZ041-042-071030- AUDRAIN MO-BOONE MO- 450 AM CDT TUE APR 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN AUDRAIN AND NORTHERN BOONE COUNTIES UNTIL 530 AM CDT... AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FAYETTE...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COLUMBIA... CENTRALIA... MIDWAY... STURGEON... HALLSVILLE... MURRY... MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 1 N COLUMBIA 38.97N 92.33W
04/07/2015 E0.70 INCH BOONE MO 911 CALL CENTER
&&
TILLYThe St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 10:26 UTC.
16 hail, 7 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Golfball sized hail caused siding and shingle damage as well as some damage to vehicles.
Numerous reports of large hail between Warrenton and Innsbrook.
Numerous reports of large hail in southeastern Warren County. Most were around an inch, though two inch hail was reported 4 miles east of Marthasville.
Several large tree limbs blown down around town.
Hail up to golfball size caused some siding and window damage.
Between 2 and 4 inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway TT just north of Dutzow.
A severe thunderstorm moved east across St. Louis County. There were numerous reports of large hail between Chesterfield, Des Peres and Frontenac.
Large hail fell east of St. Clair, some of the hail stones were two inches in diameter, but most were an inch in diameter. The large hail caused damage to some vehicles.
Between 3 and 4 inches of rain fell in a short amount of time causing flash flooding. At the Sleepy Hollow Mobile Home Park, just southwest of Villa Ridge, 14 water rescues had to be performed as Pin Oak Creek rose quickly, flooding the mobile home park.
Between 2 and 3 inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Hanna Road just north of Vance Road near Fishpot Creek. Water was up to car bumpers.
Between 2 and 3 inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway M between I-55 and U.S. 67. Glaize Creek rose well above it's banks, flooding Highway M.
Between 2 and 3 inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Mineshaft Road on the southwest side of Bonne Terre. Number Seven Creek rose well above it's banks, causing two feet of water to cover Mineshaft Road. Also, several other low water crossings and secondary roads were flooded.
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Route U near intersection with John Smith Road.
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Route Y southwest of Bloomsdale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578518, 578519, 578520, 578521, 578522, 578523, 578524, 578525, 578527, 578528, 578526, 578529, 579957, 579948, 579949, 580035, 579952, 580780, 580792, 580793, 579955, 579956, 580798, 580799.